Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at May 4, 2013, 4:43 PM CDT for 9 counties in Kansas; Dundy County, Nebraska; Kit Carson County, Yuma County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2013, 4:43 PM CDT (21:43 UTC)
- Expired
- May 4, 2013, 7:56 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 14 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WWUS83 KGLD 042143 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 343 PM MDT SAT MAY 4 2013 ...DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED... DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS OF THE TRI-STATE AREA. THESE CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. COZ252-253-KSZ001-002-013-014-027>029-041-042-NEZ079-050100- /O.NEW.KGLD.FW.W.0010.130504T2143Z-130505T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN- GOVE-GREELEY-WICHITA-DUNDY- 343 PM MDT SAT MAY 4 2013 /443 PM CDT SAT MAY 4 2013/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...028...029...041...042...079... 252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
425 WWUS83 KGLD 050056 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 656 PM MDT SAT MAY 4 2013 ...DANGEROUS FIRE WEATHER CONDITIONS HAVE DIMINISHED... RELATIVE HUMIDITIES HAVE INCREASED AND NORTH WINDS HAVE DROPPED OFF. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME. COZ252-253-KSZ001-002-013-014-027>029-041-042-NEZ079-050200- /O.CAN.KGLD.FW.W.0010.000000T0000Z-130505T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN- GOVE-GREELEY-WICHITA-DUNDY- 656 PM MDT SAT MAY 4 2013 /756 PM CDT SAT MAY 4 2013/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027... 028...029...041...042...079...252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 4, 3:56 PM CDT, 47 minutes earlier.
Area forecast discussion, May 4, 3:56 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT SAT MAY 4 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 109 PM MDT SAT MAY 4 2013 MODELS ARE IN AGREEMENT IN MOVING DEEP 500 MB LOW FROM SOUTHWEST MISSOURI TO NORTHERN ARKANSAS TONIGHT. IN THE MEANTIME...CLOUDS CONTINUE TO ADVECT WEST...SO WILL KEEP MOSTLY CLOUDY CONDITIONS OVER THE FAR EASTERN COUNTIES THROUGH 09Z...THEN GRADUALLY CLEAR THE CLOUDS AS LOW MOVES EAST. SURFACE WINDS WILL DECREASE EARLY THIS EVENING AS MIXING ENDS. LOW TEMPERATURES TONIGHT WILL RANGE FROM 28 TO 32 DEGREES WEST OF HIGHWAY 83...BUT DID NOT ISSUE ANY TYPE OF FROST/FREEZE HIGHLIGHT DUE TO... 1) THE CLIMATOLOGICAL DAY OF LAST FREEZE IS AROUND THIS TIME OF YEAR AND 2) LOW TEMPERATURES THE PAST FEW DAYS HAVE DROPPED BELOW FREEZING SO THE WORD IS OUT. MID LEVEL RIDGE WILL MOVE OVER THE HIGH PLAINS SUNDAY BRINGING DRY CONDITIONS. SURFACE DEW POINTS WILL INCREASE AFTER 18Z AS WINDS BECOME SOUTHEAST. WEAK WARM AIR ADVECTION WILL PRODUCE MAXIMUM TEMPERATURES IN THE LOWER TO MID 60S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 255 PM MDT SAT MAY 4 2013 THE UPPER AIR PATTERN WILL TRANSITION FROM SHORT WAVE RIDGING AND SETTLED WEATHER SUNDAY NIGHT TO A MOIST AND UNSETTLED PATTERN FOR MUCH OF NEXT WEEK. THE UPPER LOW CURRENTLY PUSHING SOUTHWEST ACROSS NORTHERN CALIFORNIA IS FORECAST TO DRIFT OFF THE CALIFORNIA COAST MONDAY AND THEN MOVE BACK EAST TOWARD THE FOUR CORNERS AREA BY MID-WEEK. THIS SERIES OF EVENTS WILL RESULT IN A PERSISTENT SOUTHWEST FLOW ALOFT ON TOP OF AN INCREASINGLY MOIST BOUNDARY LAYER IN THE MONDAY-THURSDAY TIME FRAME. THE EVOLUTION OF THE LOW LATE NEXT WEEK IS A BIT LESS CERTAIN AS GUIDANCE BEGINS TO DIVERGE IN THE THURSDAY TO SATURDAY TIME FRAME. NUMEROUS EMBEDDED SHORT WAVE TROUGHS WILL BE LIFTING OUT OVER THE CENTRAL HIGH PLAINS STARTING MONDAY NIGHT...BUT TIMING OF THESE TROUGHS AFTER TUESDAY WILL BE DIFFICULT TO SAY THE LEAST. THE FIRST SHORT WAVE FOR MONDAY NIGHT INTO TUESDAY MORNING WILL LIKELY BE A BIT SHORT ON MOISTURE TO BRING ANY SIGNIFICANT PRECIPITATION... AND INSTABILITY WILL ALSO BE LACKING. WENT WITH ONLY ISOLATED THUNDER MONDAY AFTERNOON AND RAIN SHOWERS MONDAY NIGHT. ALTHOUGH THE CURRENT FORECAST HAS CONTINUOUS PRECIP CHANCES THROUGH THE WEEK...THERE WILL BE ONE OR MORE 12-24 HOUR PERIODS WITH LITTLE TO NO PRECIP WHICH ARE HARD TO PIN DOWN AT THIS TIME. THE BETTER CHANCES FOR PRECIP LOOK TO BE TUESDAY NIGHT-THURSDAY NIGHT. DESPITE THE WIDESPREAD CLOUDINESS NEXT WEEK...SOUTH-SOUTHEAST SURFACE WINDS WILL EVENTUALLY BRING MILDER AIR INTO THE REGION WITH 850 MB TEMPS GETTING BACK INTO THE MIDDLE AND UPPER TEENS TUE-WED. THIS WILL HELP TREND OUR AFTERNOON HIGHS BACK TOWARD NORMAL NEXT WEEK BEFORE ANOTHER PUSH OF COOLER AIR SETTLES IN NEXT WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1120 AM MDT SAT MAY 4 2013 NORTH SURFACE WINDS AT 15 TO 25 KNOTS WITH A FEW HIGHERS GUSTS WILL CONTINUE AT KGLD/KMCK THROUGH 00Z...THEN WINDS WILL DECREASE. EXPECT MOSTLY CLEAR CONDITIONS AT KGLD. CLOUDS BASED BETWEEN 3000 AND 6000 FEET AGL WILL MOVE OVER KMCK FROM 20Z-02Z. VISIBLE SATELLITE IMAGERY SHOWS THAT THE WEST EDGE OF CLOUD BAND IS DIMINISHING...SO WILL MENTION A SCATTERED DECK AROUND 5000 FEET AT KMCK BEFORE DECREASING THE CLOUDS AFTER OOZ. BOTH SITES SHOULD BE VFR...BUT THERE IS A SLIGHT CHANCE OF MVFR CEILINGS AT KMCK THIS AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...MENTZER LONG TERM...DLF AVIATION...MENTZER
Hazardous weather outlook, May 4, 11:42 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT SAT MAY 4 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1042 AM MDT SAT MAY 4 2013 /1142 AM CDT SAT MAY 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT WEST OF HIGHWAY 83 THIS AFTERNOON. ALTHOUGH THE AIR MASS IS DRY...NORTH WINDS WILL ONLY RANGE FROM 10 TO 20 MPH. HOWEVER...A FEW HIGHER GUSTS WILL RESULT IN MODERATE FIRE DANGER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE MONDAY AFTERNOON THROUGH FRIDAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED.
Nearby
Red Flag Warnings in Kansas, 2013Red Flag Warnings in Colorado, 2013Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.